Posted by: RSS | 2009-11-01

hydroquinone for hyperpig.

I have a mediterranean type skin tone with some hyperpigmentation on my cheeks, and shoulders as well. I went to a derm who prescribed a concoction of hydroquinone, vit c and cetomag (whatever that is) to use twice a day.
After two or so days, my skin went very red, which lasted for about a week. Is this normal, does my skin just need time to adjust? I stopped using the cream in the mean time since I don' t want to cause potential damage.
Also, I was wondering how strong this cream is. I' m worried that in addition to lightening the hyperpigmented skin, the normal skin will get lighter and I' ll end up with hypopigmented areas instead! (female in late 20' s)


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

According to my knowledge, you should only apply the cream to the effected areas of hyperpigmentation. You should only use the cream at night, as your skin will be sensitive to sunlight and might darken the areas of hyperpigmentation. As the cream makes your skin sensitive, it is of utmost importance to use a very high factor sunscreen during the day, while applying the cream.

If the cream causes too much irritation, re-consult your dermatologist.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.